MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); No Information (3190)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: during the procedure, the white cotton swab at the tip of the instrument disengaged into the patient cavity.To correct this issue, the disengaged component was retrieved from the patient cavity.Surgical time was extended for 30 minutes or more.X-ray was done to find the disengaged component.
 
Event or Problem Description
According to the reporter: during a lap chole procedure, the white cotton swab at the tip of the instrument disengaged into the patient cavity.To correct this issue, the disengaged component was retrieved from the patient cavity.Surgical time was extended for 30 minutes or more.X-ray was done to find the disengaged component.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of three endo peanut.Evaluation confirmed the cotton tip was detached from all of the devices with no evidence of adhesive.A review of the device history record indicates this product was released meeting all medtronic quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the observed condition was determined to be a result of an inadequate amount of adhesive on the device; this was identified as a quality issue with a component obtained from a third party supplier and a product enhancement has been initiated to track this failure mode and complaint mode.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key6416888
Report Number1219930-2017-05102
Device Sequence Number34780
Product Code GCJ
UDI-Device Identifier20884523000761
UDI-Public20884523000761
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM6J04X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Not provided
04/17/2017
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date04/04/2017
05/17/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight84